Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 14, 2001, 8:03 PM CST for Pulaski County, Saline County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 14, 2001, 8:03 PM CST (02:03 UTC)
- Expired
- Feb 14, 2001, 9:00 PM CST
- In force
- 57 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 33 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 150206 FFWLIT ARC119-125-150300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 803 PM CST WED FEB 14 2001 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN CENTRAL ARKANSAS PULASKI COUNTY IN CENTRAL ARKANSAS * UNTIL 900 PM CST * HEAVY RAIN FALLING AT A RATE OF AN INCH PER HOUR WAS REPORTED IN WESTERN SALINE AND WESTERN PULASKI COUNTIES ABOUT 8 PM. THIS AREA OF HEAVY RAIN AND THUNDERSHOWERS WAS MOVING TO THE NORTHEAST ABOUT 30 MPH. LOW LYING ROADS AND SOME CREEKS COULD FLOOD MOSTLY NORTHWEST OF THE GREATER LITTLE ROCK AND BENTON AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3494 9247 3468 9244 3466 9287 3483 9286 $$ 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 3:30 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 14, 3:30 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CST WED FEB 14 2001
A COMPLEX PATTERN CONTINUES TO DEVELOP. A COLD FRONT OVER
SOUTHEASTERN KANSAS AT MID AFTERNOON SHOULD MAKE IT INTO
NORTHWESTERN ARKANSAS TONIGHT. THE FRONT WILL THEN SLOW ITS
SOUTHEASTWARD MOVEMENT WHEN IT ENCOUNTERS THE HIGHER TERRAIN IN THE
OZARKS. IT WILL THEN GRADUALLY MOVE INTO THE CENTRAL SECTIONS EARLY
THURSDAY. SATELLITE LOOPS REVEAL ABUNDANT MOISTURE CONTINUES TO MOVE
FROM THE PACIFIC ACROSS MEXICO, TEXAS AND OKLAHOMA INTO ARKANSAS.
RAIN WILL BE HEAVY AT TIMES TONIGHT OVER NORTHERN AND CENTRAL
ARKANSAS. THE HEAVIER RAIN WAS LOCATED ACROSS THE EXTREME NORTHERN
SECTIONS AT MID AFTERNOON. AS THE COLD FRONT MOVES INTO NORTHERN
ARKANSAS LATER TONIGHT...THIS WILL SHIFT THE HEAVIER RAIN TO THE
CENTRAL SECTIONS. COLDER AIR BEHIND THE FRONT COULD BE COLD ENOUGH
FOR A CHANCE OF FREEZING RAIN THURSDAY NIGHT ACROSS THE NORTH.
PRECIPITATION SHOULD MOVE OUT OF THE STATE ON FRIDAY.
.LIT...FLASH FLOOD WATCH NORTHERN ZONES EARLY TONIGHT. ZONES 3>7-
12>15.
...FLASH FLOOD WATCH CENTRAL ZONES TONIGHT. ZONES 16-21>25-
30>34-37>47.
738/22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:04 PM CST | Flash Flood Warning | LZK | Conway, Van Buren | 56 min |
| Feb 14, 8:49 PM CST | Flash Flood Warning | LZK | Faulkner, White | 86 min |
| Feb 14, 10:41 PM CST | Flash Flood Warning | LZK | Jackson, White | 2 hr |
| Feb 14, 10:49 PM CST | Flash Flood Warning | LZK | Conway, Faulkner, Perry, Yell | 116 min |
| Feb 14, 11:11 PM CST | Flash Flood Warning | LZK | Cleburne, Independence | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.